# SDR 2003FA0000484

- Difficulty date: April 9, 2003
- Submitted: May 14, 2003
- Operation: General aviation
- Aircraft: N9744B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1007
- Engine: Lyc O360*
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 12810015
- Condition: Cracked
- Location: Rt Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A CHECK RIDE,  THE PILOT EXAMINER REPORTED A CLUNKING NOISE AS THE GEAR WAS CYCLED.  UPON INSPECTION AND REMOVAL OF THE RIGHT MAIN LANDING GEAR ACTUATOR, IT WAS FOUND TO BE CRACKED ALL THE WAY ACROSS THE LARGE BORE AT THE FORWARD BOLT HOLE.  THE SECTOR GEAR AND THE PISTON IN THE ACTUATOR WERE ALSO DAMAGED.  MFG SHOULD REDESIGN THE ACTUATOR AND GEAR PIVOT ASSEMBLIES, MAKING IT OUT OF STEEL OR ANOTHER MATERIAL THAT MIGHT STAND UP TO THE REPEATED STRESS THAT IS PUT ON THIS PART.  THIS IS AN ONGOING, RECURRING PROBLEM WITH THIS TYPE OF LANDING GEAR.  THIS OCCURS ON AVERAGE AROUND 2000 FLIGHT HOURS OR SOONER AND WITHOUT WARNING.  SEB 01-2 HAD BEEN COMPLIED WITH AT TIME OF INSTALLATION.
